1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

So upset

Discussion in 'Type 2 Diabetes' started by Weehotty, Aug 30, 2020.

  1. Weehotty

    Weehotty · Well-Known Member

    Messages:
    61
    Likes Received:
    33
    Trophy Points:
    38
    Was on prednisone 40 grms was only on it 3 days Nd subsequet quit
     
  2. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,073
    Likes Received:
    4,872
    Trophy Points:
    198
    I'd advise contacting a doctor at once - even though it is a bank holiday - that level, even if you have had some carbs is not where you should be. Does your surgery have emergency cover, or do they advise 111?
     
    • Agree Agree x 1
  3. Chook

    Chook Type 2 · Expert

    Messages:
    5,095
    Likes Received:
    7,886
    Trophy Points:
    198
    Thanks for that - it explains a lot!
     
    • Like Like x 1
  4. Marie 2

    Marie 2 LADA · Well-Known Member

    Messages:
    1,628
    Likes Received:
    1,197
    Trophy Points:
    198
    Steroids in some type 1’s can keeps levels high for days and some people keep fighting higher levels for weeks. I don’t know how bad it can affect type 2’s in particular. But it definitely raises BG levels.

    Steroids have caused some people to get diabetes in the first place. Sometimes it’s temporary for how long who knows. But there is nothing that can completely replace what they can do, so sometimes they are a necessity.
     
    #24 Marie 2, Aug 31, 2020 at 6:20 PM
    Last edited: Aug 31, 2020
  5. lucylocket61

    lucylocket61 Type 2 · Well-Known Member

    Messages:
    4,858
    Likes Received:
    2,064
    Trophy Points:
    178
    What were your blood sugar levels before the steroids. Why were you taking the steroids? You may still be fighting illness.
     
  6. Weehotty

    Weehotty · Well-Known Member

    Messages:
    61
    Likes Received:
    33
    Trophy Points:
    38
  7. Weehotty

    Weehotty · Well-Known Member

    Messages:
    61
    Likes Received:
    33
    Trophy Points:
    38
    Doc has prescribed some Gliclazide . Hopefully that will help
     
  8. Babdicoot

    Babdicoot Type 2 · Member

    Messages:
    7
    Likes Received:
    3
    Trophy Points:
    43
    Hi sorry to hear your having it rough with the Drs, I had similar when 1st diagnosed as type 2,

    Changed Drs and soon got sorted,
    Metformin only worked for a little while for me,
    i was put on glikazide which worked great for a few weeks then I was getting hipos regular and turned into a right ass,
    Was short tempered and my speach was impaired, basically I sounded like a right baboon,

    Keep an eye on your bg levels and keep some sweets to hand,

    I had to come off glikazide and go onto insulin which again was great for awhile, then bg crept up an up to high 20's,
    Now I'm on ozempic once a week and things are looking great for now,
    All I can say is, if things are not working for you, fight to get them to try a different path, they have things that work for some but not others
    I wish u all the best lovie, keep your chin up
    Si
     
    • Agree Agree x 1
  9. Weehotty

    Weehotty · Well-Known Member

    Messages:
    61
    Likes Received:
    33
    Trophy Points:
    38
    Update !!
    Sent for bloods on friday , doc phoned me yesterday .
    Hba1c risen from 51 to 62 with me losing weight and on ****** metformin .. shes taken into account the super high steriod levels ...

    so she said she was extremely shocked to see how much it had jumped ( i said I wasn’t) and has now agreed that there is an issue here and were going to start a new line if therapy . Empagleflozin ... Jardiance ..

    started the tablets tonight lets see how we get on
     
    • Hug Hug x 7
  10. NicoleC1971

    NicoleC1971 Type 1 · Well-Known Member

    Messages:
    2,563
    Likes Received:
    1,580
    Trophy Points:
    198
    How are you doing now? Sounds like you've got everything but the kitchen sink yet your symptoms sound like type 1 or LADA . The drugs encourage you to pee out sugar but if you are low on your own insulin it won't be enough. Horrible being high so I am really feeling for you and please don't put up with getting specialist help!
     
    • Agree Agree x 1
  11. Weehotty

    Weehotty · Well-Known Member

    Messages:
    61
    Likes Received:
    33
    Trophy Points:
    38
    Im doing better thanks .. feeling like there taking me seriously now ... sugars are settling well ❤️
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook